My doctor whom I had been visiting discontinued her practice. I found a new doctor with whom I am having problems. The doctor diagnosed me with diabetes 24 years ago when I was 39. I was tried on a couple of different types and dosages of pills, but I cannot remember the names and was eventually placed on insulin. Currently, on Lantus and NovoLog. I asked her several times which type I have and she said it was type 1. She got me through a pregnancy at age of 39 and also approximately five years ago I was hospitalized with ketoacidosis. Shortly after my pregnancy, I was diagnosed and treated for Graves disease and I am currently on Synthroid. After having to select a different doctor, he said I could not possibly be type 1 since I was 39 and that I was type 2. He wanted me to stop insulin and try Metformin. I said no to stopping insulin but would add Metformin if he wanted to see what it would do. I took it for one month but I could not tolerate it due to GI issues and refused to continue it. My last A1c was 7.2 one month ago but frankly, I thought it would be higher since the last six months dealing with my mother's Alzheimers and getting her into a nursing home and father getting sick and dying recently and dealing with Medicaid insurance issues with both parents. Things are now beginning to settle down. A1c prior to this last one, six months prior was 6.7. I looked at my lab report in the electronic medical record and am concerned about my kidney function. He told me last year that my kidneys looked fine but the labs show a GFR of 57.51. A repeat GFR in six months was 59.41. He has not mentioned kidney function since. Is not this indicative of chronic kidney disease stage 3? What should I do about it? The previous doctor did put me on Enalapril Maleate, not for hypertension but to help the kidneys. He keeps wanting to stop it since my blood pressure is 90/60. It has always been that as long as I remember.
I am also having trouble with not knowing when I am hypoglycemic. It gets down to about 35 before I notice anything. I told him but he did not seem too concerned one way or the other. I have tried to find another doctor but there are not many internal med specialists around here. Kindly suggest me what should be done.
Welcome to icliniq.com.
I just read your query and from what you have mentioned, it appears that you indeed have type 1 diabetes.
Regarding your hypoglycemia, I would suggest that you decrease the dose of NovoLog (insulin aspart injection) by two units in the morning and night.
Your kidney function has decreased so I suggest you discontinue Metformin and just take insulin only.
I suggest you continue with Enalapril no matter what your blood pressure readings are. It would certainly help with the kidney function improvement.
If your blood pressure drops too much then only in that case break the tablet Enalapril in half and take half a tablet daily.
If your blood sugar drops again to less than 100 then the next time further decrease the dose of NovoLog by two units. Consult your specialist doctor, discuss with him or her and do all the changes in the medicines with their consent.
Hope you find my advice beneficial.
For more information consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. to test your knowledge about diabetes. This quiz is an easy way for one to learn diabetes management .. ... Read fullIs it safe to fast if I have type 1 diabetes?
Hello doctor, I have diabetes type 1 ... The patients with type 1 diabetes are advised not to fast ... Read fullMy husband had five episodes of hypoglycemia in a single day. What could be causing all these?
Hi doctor, My husband has type 1 diabetes ... How long has he had diabetes ... Read full
Ask your health query to a doctor online?Ask an Endocrinologist Now